# SDR 96ZZZX5272

- Difficulty date: September 27, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N309NT
- Make and model: Rkwell NA26540
- Aircraft serial: 28261
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 265522007
- Condition: Corroded
- Location: Elev Cont
- Part time: 10,508 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LOWER AFT ELEV CONTROL CABLE FS 388 TO FS 457 SHOWED SIGNS OF CORROSION ON UPPER SURFACE 'ONLY' JUST AFT OF THE FIBERGLASS PROTECTIVE CABLE SHROUD PN 265-540425-37, FS 368 TO FS 390.  CABLES ARE VISUALLY INSPECTED AT 150-HOUR INTERVALS.  CABLES ARE MANUFACTURED OF CARBON STEEL .1562 INCH DIAMETER WITH 10 STRANDS PRIOR TO REMOVAL.  'NO' BROKEN WIRES OR STRANDS WERE NOTED, 'SMOOTH' SURFACE.  REMOVED CABLE FOR FURTHER INSPECTION, FLEXED CABLE IN A MILD 'U' AND 1 COMPLETE BROKEN STRAND AND 15 DIFFERENT WIRES IN DIFFERENT STRANDS IN A 1 INCH AREA BROKE, WITH  SEVERE INNER CORROSION.  NOTE:  CORROSION COULD BE OVERLOOKED DUE TO SMALL SURFACE AREA EFFECTED.  REMOVED CABLE FROM SERVICE.
